MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (4; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (4; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number REDP2613
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a piece of metal being found within the picc was inconclusive due to the nature of the returned sample.The product returned for evaluation was one photograph which depicted a portion of 4fr s/l powerpicc solo catheter.The visible region of the catheter included the luer adapter, extension tubing and a portion of the molded joint.Usage residues were observed within the sample.The extension tubing appeared to contain fluid.No metal objects were discernible during inspection of the submitted photograph.Consequently this complaint is inconclusive at this time.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that there "appears to be a piece of metal stuck inside the picc lumen." no other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a piece of metal being found within the picc was confirmed to be manufacturing related.One 4 fr powerpicc solo catheter was returned for investigation.Blood residue was present on the catheter surface.The catheter extended up to the 18 cm depth marker.A solid tube was observed within the extension leg and moved around freely.The extension tubing was cut in order to remove the tube.The tube appeared to be a metal rod which measured 3.9 cm in length.Microscopic observation of the solo valve revealed no apparent damage.The present of the rod within the extension tubing indicates a manufacturing process may have contributed to the issue.Photos of the sample will be forwarded to the manufacturing facility for further evaluation.One photograph of a portion of 4fr s/l powerpicc solo catheter was also provided.The visible region of the catheter included the luer adapter, extension tubing and a portion of the molded joint.The photo corresponded with the returned physical sample.Reynosa evaluation.Complaint due to ¿piece of metal stuck inside the picc¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopical visual performed at vad lab it was concluded that the metallic rod piece founded inside the extension tubing was broken and left by mistake during the molding process.This condition makes the device unusable for our customer.Therefore, the cause of this condition is manufacturing related.As part of reinforcement about this issue, an awareness communication was provided to all personnel involved on this operation.A lot history review (lhr) of redp2613 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (4
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8946758
Report Number3006260740-2019-02530
Device Sequence Number11516030
Product Code LJS
UDI-Device Identifier00801741144684
UDI-Public(01)00801741144684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREDP2613
Device Catalogue NumberCK000786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1